Sunday, June 10, 2012

Good

 A bowl of cherries (nectarines and grapes) was my side dish for dinner tonight. My son and grandson came over this afternoon and brought me cherries and squash from a local produce stand. Life is good.


Bad

For the last two months I have not been able to stay awake all day. I’d get up at 6:30, get sleepy and go back to bed at 10:30 in the morning. I’d be awake for a couple more hours and then take another little nap. I’d have dinner and go to bed early. It was disconcerting. Finally it dawned on me that perhaps I was experiencing side effects from Simvastatin (a cholesterol lowering medication).
I’m sure you don’t want to or need to know all the details, but some of the effects were peculiar. I ached all over, the skin on my feet began peeling off (in 1/4 inch chunks), and my vision was blurry. At last, I figured out that it must be an iatrogenic (eye-at-ruh-JEN-ik) illness. Meaning: caused inadvertently by medical treatment.
It has taken three week for the effects to wear off. I feel perfectly normal now. I can stay awake and enjoy my days. Whew.

Labels: , , ,

6 Comments:

Blogger Pirate said...

Wow, Christine .. it's wonderful that you were able to figure out the side effects of Simvastatin on you. Personally, it hasn't had any ill-effects on me (for which I am very grateful) and only does what it's supposed to do.

I hope that your doctor and you are able to find a treatment to lower your cholesterol that actually *works* for you.

regarding the fresh fruit ... isn't that just the BEST thing ever?? You absolutely can not beat freshly picked, vine/tree ripened fruit. :-)

-Shelley

12:32 AM  
Blogger Paula TheQuilter said...

So glad you were able to figure out the cause of the problem. Re: fresh fruit; have you ever tried peaches and raspberries together? O Yum!

5:42 AM  
Blogger JoAnn ( Scene Through My Eyes) said...

Your fruit looks wonderful - I adore California summer fruits.

I'm glad you are doing better, and now I have to wonder if this is what is causing my husband to not be able to sleep well - his doctor recently changed his statin drug and since then he's not slept well - thanks for the heads up - we'll check into this.

10:43 AM  
Blogger Collagemama said...

Very glad your story had a happy ending.

7:25 PM  
Blogger Meggie said...

My Son is currently refusing all sorts of meds, because of reported side effects. I have to say, I aupport him all the way. Good luck you and your brave stand. xx

3:51 AM  
Blogger BrendaLou said...

glad to hear you are nearly back to normal!

5:25 PM  

Post a Comment

<< Home